Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2012, 12:53 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 12:53 PM EDT (16:53 UTC)
- Expired
- Jun 4, 2012, 1:29 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:10 PM EDT | HAIL 0.88 | Nne Graham, GA | NICKEL SIZED HAIL REPORTED IN GRAHAM AND ALSO THE SPRING BRANCH COMMUNITY IN THE NORTHERN PART OF THE APPLING COUNTY. |
| Jun 4, 1:15 PM EDT | TSTM WND DMG | 3 N Baxley, GA | NUMEROUS TREES DOWN IN BAXLEY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS52 KJAX 041653
SVRJAX
GAC001-161-041745-
/O.NEW.KJAX.SV.W.0093.120604T1653Z-120604T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
NORTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
* UNTIL 145 PM EDT
* AT 1254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAZLEHURST...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAHAM...PLANT HATCH...BAXLEY AND SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3193 8225 3191 8222 3191 8213 3190 8212
3169 8215 3179 8267 3193 8264 3194 8259
3196 8257
TIME...MOT...LOC 1654Z 280DEG 28KT 3186 8254
$$
PETERSON2 follow-up statements
137
WWUS52 KJAX 041720
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EDT MON JUN 4 2012
GAC161-041729-
/O.CAN.KJAX.SV.W.0093.000000T0000Z-120604T1745Z/
JEFF DAVIS GA-
120 PM EDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFF DAVIS COUNTY
IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3176 8237 3189 8233 3186 8213 3169 8215
3169 8216
TIME...MOT...LOC 1719Z 286DEG 32KT 3181 8227
$$
GAC001-041745-
/O.CON.KJAX.SV.W.0093.000000T0000Z-120604T1745Z/
APPLING GA-
120 PM EDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR CENTRAL APPLING COUNTY...
AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BAXLEY...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3176 8237 3189 8233 3186 8213 3169 8215
3169 8216
TIME...MOT...LOC 1719Z 286DEG 32KT 3181 8227
$$
PETERSON979
WWUS52 KJAX 041729
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EDT MON JUN 4 2012
GAC001-041739-
/O.CAN.KJAX.SV.W.0093.000000T0000Z-120604T1745Z/
APPLING GA-
129 PM EDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL APPLING COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3176 8237 3189 8233 3186 8213 3169 8215
3169 8216
TIME...MOT...LOC 1729Z 286DEG 32KT 3178 8217
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:08 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 10:08 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1008 AM EDT MON JUN 4 2012
...SLIGHT RISK OF SEVERE STORMS SOUTHEAST GEORGIA THIS AFTERNOON
AND AREA-WIDE ON TUESDAY...
.UPDATE...
MOSTLY SUNNY SKIES BELIE WHAT'S IN STORE FOR LATER TODAY.
SATELLITE IMAGERY SHOWS A VIGOROUS MCS DIVING SEWD THROUGH THE
UPPER TROUGH...AND CROSSING OVER CENTRAL AL/GA THIS MORNING.
LOCALLY...WEST WINDS ARE BEGINNING TO INCREASE AND HAVE BECOME
BREEZY WITH GUSTS UP TO 20 MPH NEAR THE COAST. KJAX 12Z SOUNDING
SHOWS TEMPERATURES 3-5 DEG WARMER IN LOWER LEVELS (1000-700 MB)
AND 1-3 DEG COOLER IN MID LEVELS (700-500 MB). TEMPS RISING INTO
UPR 80S AND LOW 90S WILL BE ENOUGH TO TRIGGER CONVECTION. LATEST
MESOSCALE DISCUSSION FROM SPC INDICATES A SVR STORM WATCH IS
LIKELY FOR SE GA AND FL NORTH OF I-10. SEVERE WEATHER BRIEFING IS
ON OUR WEB SITE THIS MORNING. STRONG AND DAMAGING WINDS AND HAIL
ARE POSSIBLE THROUGH LATE EVENING.
&&
.AVIATION...
VFR CONTINUES INTO MID AFTERNOON ALTHO CONDS MAY DETERIORATE
SOONER AT SSI WHERE VCTS IS IN FORECAST AFTER 17Z. HAVE TS ENDING
AT TERMINALS BTWN 01Z AND 03Z.
&&
.MARINE...
WEST WINDS ARE AROUND 15 KT AT THE BUOYS WITH OCCASIONAL GUSTS
NEAR 20KT AT 41008. SEAS ARE RUNNING 2-3 FT. SCEC HEADLINE IS IN
PLACE FOR REST OF TODAY OVER OUTER WATERS AND WILL KEEP WINDS AT
15 KT NEARSHORE. PRESSURE GRADIENT TIGHTENS TONIGHT WITH
INCREASING WINDS PROMPTING A SMALL CRAFT ADV BEYOND 20NM.
RIP CURRENTS: LOW RISK DUE TO WINDS BLOWING OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 70 90 68 / 70 40 70 70
SSI 91 73 87 73 / 60 50 70 60
JAX 94 72 91 71 / 40 40 60 70
SGJ 93 74 90 73 / 10 20 50 50
GNV 94 73 92 72 / 10 10 50 40
OCF 94 73 92 72 / 0 10 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
MKT/AWHazardous weather outlook, Jun 4, 3:59 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 AM EDT MON JUN 4 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 359 AM EDT MON JUN 4 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST GEORGIA TODAY AND AREA-WIDE ON TUESDAY... ...LOCALLY HEAVY RAINFALL EXPECTED THROUGH MOST OF THE WEEK... .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO PUSH ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING THEN MOVE INTO THE ATLANTIC COASTAL WATERS. THE MAIN THREAT WILL BE DAMAGING WINDS WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE STORMS WILL PUSH INTO NORTHEAST FLORIDA THIS EVENING BUT WILL GENERALLY REMAIN NORTH OF THE INTERSTATE 10 CORRIDOR BEFORE MOVING OFFSHORE BY MIDNIGHT. BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON. THESE WINDS WILL ALSO DRIVE HIGH TEMPERATURES INTO THE MIDDLE 90S WITH HEAT INDICES TOPPING OUT NEAR 100 DEGREES. SMALL CRAFT ADVISORIES WILL DEVELOP OVER THE COASTAL WATERS LATE TODAY AND CONTINUE TONIGHT WITH SOUTHWEST TO WEST WINDS AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AREA-WIDE ON TUESDAY WITH DAMAGING WINDS AND LARGE HAIL. NUMEROUS SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AND THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE AS STORMS CONTINUE TO TRAIN OVER THE SAME LOCATIONS. RAINFALL TOTALS THROUGH FRIDAY ARE EXPECTED TO BE 1 TO 3 INCHES OVER A WIDESPREAD AREA WITH ISOLATED 4 INCH AMOUNTS POSSIBLE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE ON FRIDAY WITH DRIER CONDITIONS EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR LOCATIONS ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Jun 4, 12:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT MON JUN 4 2012
GAZ133-135-136-041730-
APPLING-JEFF DAVIS-WAYNE-
1247 PM EDT MON JUN 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...NORTHEASTERN JEFF DAVIS AND NORTHERN APPLING COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM
EDT...
AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF HAZLEHURST...MOVING
EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST...GRAHAM...PINE GROVE...PLANT HATCH AND BAXLEY
THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8239 3191 8222 3191 8213 3189 8212
3190 8211 3185 8208 3182 8201 3179 8199
3180 8196 3176 8194 3176 8191 3170 8191
3180 8269 3193 8267 3193 8263 3197 8254
TIME...MOT...LOC 1647Z 275DEG 36KT 3188 8257
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:47 PM EDT | Special Weather Statement | JAX | Jeff Davis | 43 min |
| Jun 4, 1:31 PM EDT | Special Weather Statement | JAX | Appling, Wayne | 44 min |
| Jun 4, 1:35 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 40 min |
| Jun 4, 2:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Pierce, Wayne | 42 min |
| Jun 4, 2:21 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 39 min |
| Jun 4, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 41 min |
| Jun 4, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 11 min |
| Jun 4, 3:34 PM EDT | Special Weather Statement | JAX | Glynn | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.